MAUDE Adverse Event Report: DEPUY MITEK LLC US FULL RADIUS 4.0MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US FULL RADIUS 4.0MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283409
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that during a knee arthroscopy procedure on (b)(6) 2021, it was observed that the 4 mm full radius blade plus device had small metal shards.Another like device was used to complete the procedure.There was no surgical delay nor adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that during a knee scope the 4 mm full radius blade plus had small metal shards.No patient consequences or surgical delay reported.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation. since the complaint device was discarded, we cannot determine a root cause for the reported failure.If additional information is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device lot number:, and no nonconformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
FULL RADIUS 4.0MM 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11590813
Report Number1221934-2021-01030
Device Sequence Number17334980
Product Code HRX
UDI-Device Identifier10886705022014
UDI-Public10886705022014
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number283409
Device Catalogue Number283409
Device Lot NumberM2004004
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1